Saturday, July 26, 2008

Up, up and away

I just cleaned and organized our cupboards AND the fridge.

Now some of you may think, "Oh, that's a very good chore for a Saturday afternoon." But those who really know me--and my utter aversion to cleaning (in fact, I'm like a man that way--I just don't "see" dirt and messiness. Or I see it, but it doesn't bother me. I normally don't feel compelled to rectify the situation)--are probably thinking, "Red flag! Red flag! Something is horribly awry!"

Mind you, I did all of this in a whirlwind of activity while Brad ran to the store. He just got back and I proudly showed him all that I had accomplished.

"When do you go to your crazy doctor again?" he casually asked.

"Monday."

"Good."

LOL

Frankly, I've been slightly on the manic side for a couple of weeks now. Nothing major, but as you'll recall, enough that my doc warned me that if there wasn't a change between that appointment and my next one, she was pulling me off the Lamictal and trying something else (probably Abilify). I hope we can find something that works, because I DO NOT WANT to go back on the lithium, as the side effects truly did make me miserable (significant weight gain, HORRIBLE acne--in fact, I still have some scarring). I know you may be thinking, "Well, at least you were stable"--which is true. In that regard, lithium truly was my miracle drug. But at what cost? If it truly interfered with my self-confidence and self-esteem--hell, my entire self-image took a serious hit--is it worth it? If I'm incredibly unhappy with who I am and how I look, does that really classify as "mentally stable"?

(I'll let you chew on that one for a moment, because it was pretty deep.)

I'm definitely coming off of the Lamictal, though. I decided that yesterday. I was feeling a bit yucky, so I pulled up the list of side effects--and was stunned by how many I was showing and never made the connection. I've had incredible clumsiness or unsteadiness (LOL, shut up--not my normal clumsiness. I mean, I'll just be standing there and lose my balance, like I'm drunk), insomnia, fever, chills, and/or sore throat; nausea and other flu-like symptoms (the "sick" feeling just started on Thursday, but I attributed that to the four-Srewdriver lunch I'd had that day with LCB), red or purple spots on the skin (I have them on my chestal area--I've noticed them for some time and thought, "Huh. That's weird," but since I only had about half a dozen I didn't really worry about it--until I saw them on the side-effect list and had my a-ha moment), insomnia (of course, that can be the manic-ness itself), loss of appetite (which I attributed to the breakup and frankly, a side effect that I'm sure not complaining about) and pale skin (which again, I've just noticed in the last few days and wondered, "How can someone who is pretty tan still look so washed-out?") Anywho, I'm sure that between my continued mild-upness and my list of side effects (some of the more serious "consult your doctor" ones include the purple spots, the paleness, fever/chills/aches/nausea/flu symptoms and loss of appetite), my doc and I will decide to try the next one on the list. (Unfortunately, finding the right BP drug--much like finding the right Pill--is mostly trial and error.)

Now, if you'll excuse me, I have to organize all of my toiletries under my bathroom sink. (Hell, I might as well take advantage of my increased "energy" while I can.)

6 comments:

Jen said...

PS--not to mention that constant, dull headache I've had for, oh, 2 months now. That was another one on the list.

sparkydiva said...

ok, so you bitched at me for not saying something, so now i'm saying something - you need to have sit down with the doc about your meds. :) with a quickness

Jen said...

LOL. "With a quickness." LOLOL. How texan of you.

I have an appt on Monday, don't worry. I just have to try and not get in trouble between now and then =-) (on the plus side, my condo will be very, very clean)

keesh said...

Jen - I have the need for the side affect of energy to obsessively clean. since working full time, I have fully lost it. I have to force myself to get stuff done. This mroning, I should be cleaning, but instead i am going to watch a movie with Mason. Snuggle time is my fav. Anyway, this is really suppose to be about you. Doesn't sound like anything to worry about. cleaning wont hurt anything and you do have an appt on Monday. Keep us posted :).

anna said...

Ding ding ding! I thought that the moment I read it. We're all getting better about spotting the signs.

It's good that you have an appointment on Monday. Let us know how it goes.

In the meantime, wnjoy your very clean, well-organized home.

Renee said...

Where's my mad props for noticing like two weeks ago? ;-)

Yeah, I think it's definitely time to try a new med. I hope something else will work for you, because I know the weight and acne were very bothersome side effects (for you) from the lithium.

Let us know how your appt goes today!